Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 38, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Apr 18, 1998, 7:27 PM EDT for Bell County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 1998, 7:27 PM EDT (23:27 UTC)
- Expired
- Apr 18, 1998, 10:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Bell County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 182326 FFWJKL KYC013-190230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 727 PM EDT SAT APR 18 1998 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... BELL COUNTY IN SOUTHEASTERN KENTUCKY * UNTIL 1030 PM EDT * AT 725 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 5 MILES SOUTHWEST OF MIDDLESBORO...MOVING NORTHEAST AT 35 MPH. * SEVERAL THUNDERSTORMS WITH HEAVY RAIN WILL BE MOVING ACROSS BELL COUNTY THROUGH 930 PM EDT. AS THE GROUND IS ALREADY SATURATED FROM RECENT HEAVY RAINS...THIS LATEST ROUND OF HEAVY RAIN WILL RESULT IN FLASH FLOODING. MOVE TO HIGHER 0GROUND IF FLOOD WATERS THREATEN. BALLARD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 2:22 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 18, 2:22 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 222 PM EDT SAT APR 18 1998 VERY BUSY HERE WITH ONGOING MET...HYDRO...STAFFING...AND EQUIPMENT PROBLEMS. IN SHORT...WOULD LIKE TO LEAVE FFA UP FOR TONIGHT. NCEP QPF VALUES LOOK REASONABLE. IF THIS IS THE CASE...CUMBERLAND AND KENTUCKY RIVERS WILL LIKELY EXPERIENCE SIGNIFICANT SECOND CRESTS...IN SOME CASES HIGHER THAN THE FIRST. SEVERAL STATIONS STILL HAVE YET TO GO BELOW FLOOD STAGE AND NOW THAT THE RAIN HAS STARTED THEY PROBABLY WON/T FOR AWHILE. PARAMETERS FOR SEVERE CONVECTION SHOULD STAY TO OUR SOUTH BUT WILL HAVE TO KEEP AN EYE ON WARM SECTOR ON SUNDAY. THE FOLLOWING GUIDANCE IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED IN THE PRODUCT SDFZFPKY. JKL 52/63/40/65 ++00 LOZ 53/61/39/66 +900 RAB
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.